Walden NURS6521 Week 11 Quiz 2017
Walden NURS6521 Week 11 Quiz 2017. Question 1 A patient asks the nurse practitioner about food sources such as soybeans and soy products. The nurse practitioner understands that these foods are considered
Question 2 A 12-year-old boy is being discharged from the hospital after major surgery. The boy will be taking two medications at home for an extended period. The nurse who is discharging the patient should provide medication teaching specifically to
A) the mother regarding why the boy needs to take the medications.
B) both the boy and his mother regarding all medication issued.
C) the boy by telling him not to worry about the medications and to take them as directed
D) The mother and be sure to reinforce the need to force the medications, if her sondoes not want to take them
Question 3 A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather’s antidepressant to improve his mood. After immediately phoning the boy’s stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem?
A) Cardiac dysrhythmia
B) Hypertensive crisis
Question 4 A child is admitted to the burn unit with second and third degree burns on both arms and part of his or her face. When administering topical medications to the burned areas, the nurse should
A) cool the medication prior to administration.
B) use sterile technique when applying the medication.
C) allow the child to apply the medication if possible.
D) use clean technique only when applying the medication.
Question 5 A patient is being seen in the emergency department for a sprained ankle and is given a drug to relieve pain. When a second dose of the pain medication is given, the patient develops redness of the skin, itching, and swelling at the site of injection of the drug. The most likely cause of this response is
A) a hepatotoxic response.
B) an idiosyncratic response.
C) a paradoxical response.
D) an allergic response.
Question 6 A 5-year-old boy needs an IM injection. The least painful and most effective injection site would be the
A) deltoid muscle.
B) rectus femoris muscle.
C) ventrogluteal muscle.
D) dorsogluteal muscle.
Question 7 A patient reports to a clinic with complaints of breast tenderness, a right lumpy breast, and no breast discharge. The breast tenderness occurs primarily during her menstrual cycle. The nurse practitioner probably suspects
A) breast cancer
C) pain in the heart
D) cancerous breast tenderness
Question 8 A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically-supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of
B) trans fat.
D) grapefruit juice.
Question 9 A nurse is caring for a 10-year-old boy who complains of chronic headaches. His mother reports that she gives him Tylenol at least three times a day. Which of the following will the nurse work with the physician to evaluate?
A) Renal function
B) Hepatic function
C) Respiratory function
D) Cardiac function
Question 10 A 21-year-old female has a history of irregular menses. She recently became sexually active, and would like to begin taking oral contraceptives (OCs). The nurse practitioner recognizes that most likely this patient would benefit from taking which category of OCs.
B) Triphasic OC
C) Ortho Tri-Cyclen
D) Biphasic OC
Question 11 A nurse who provides care on a pediatric medicine unit has conducted a medication reconciliation of a recently-admitted patient. In light of the fact that the child takes methylphenidate (Ritalin), the nurse is justified in considering a history of what health problem?
B) Respiratory depression
Question 12 A nurse working in a cancer center is preparing to administer medication to a 5-year-old child. The nurse will calculate the drug dosage by using
A) body surface area.
C) age in months.
D) age in years.
Question 13 A 13-year-old female took a weight loss drug that activated the sympathetic nervous system. Which of the following assessment findings would the nurse expect?
A) Decreased myocardial contraction
B) Decreased heart rate
C) Increased cardiac conduction
D) Increased intranodal conduction time
Question 14 A 6-month-old child has developed skin irritation due to an allergic reaction. He has been prescribed a topical skin ointment. The nurse will consider which of the following before administering the drug?
A) That the infant’s skin has greater permeability than that of an adult
B) That there is less body surface area to be concerned about
C) That there is decreased absorption rates of topical drugs in infants
D) That there is a lower concentration of water in an infant’s body compared with an adult
Question 15 A nurse is providing patient education to a 13-year-old girl who was just diagnosed with type 1 diabetes mellitus. Which of the following statements by the patient will alert the nurse that special instructions regarding insulin are necessary?
A) “I walk two blocks to school every day.”
B) “I am on the middle school track team.”
C) “We live in a two-story house.”
D) “My mother is going to give me my insulin.”
Question 16 A nurse who provides care on a pediatric unit of a hospital is aware that the potential for harm as a result of drug errors is higher among infants and children than adults. This fact is primarily due to
A) the inability of infants and children and describe symptoms of adverse drug reactions.
B) increased body surface area relative to body volume in infants and children.
C) increased heart rate and subsequently rapid drug distribution among infants and children.
D) immature liver and kidney function in infants and children.
Question 17 A nurse practitioner orders 150 mg of oral fluconazole for a patient with vulvovaginal candidiasis. The patient should expect to take medication
A) for 20 days.
B) once a day.
C) every day until the infection is gone.
D) for 30 days.
Question 18 To which of the following patients would a medication nurse most likely administer caffeine as part of the treatment plan?
A) A preterm neonate who has apnea
B) A 34-year-old woman with a diagnosis of gastric ulcerations
C) A school-age child with severe ADHD
D) A 52-year-old man with narcolepsy
Question 19 A nurse works at a weight management clinic. To which of the following overweight patients could the nurse safely administer dextroamphetamine?
A) A 38-year-old Caucasian woman with glaucoma
B) A 60-year-old African-American man who experiences angina
C) A 48-year-old Caucasian man who has adult-onset diabetes
D) A 28-year-old African-American woman with hyperthyroidism
Question 20 A 3-year-old boy has developed otitis media and requires antibiotics. In order to increase the chance that the boy will take his prescribed medication, the nurse should
A) teach the boy about the fact that he will feel much better after he takes his medications.
B) have the mother hold the child firmly and sooth him while the drugs are administered.
C) offer a choice between liquid and chewable medications, if possible.
D) insert a central intravenous line.
Question 21 The recommended treatment for trichomoniasis is
Question 22 A school nurse has been teaching high school students about the risks associated with marijuana use. However, the nurse has been met with considerable skepticism on the part of students, most of whom believe that marijuana is a benign drug. Which of the following teaching points should the nurse provide?
A) “Most people don’t know that marijuana can be just as addictive as heroin or cocaine over time.”
B) “Marijuana can easily interact with other drugs and cause potentially fatal reactions.”
C) “Every year, thousands of Americans end up in emergency departments with marijuana overdoses.”
D) “Smoking marijuana is just as bad, or worse, for your lungs as smoking cigarettes.”
Question 23 A nurse is going to administer medication to an infant using a medicine dropper. The best method is to open the child’s mouth by gently squeezing the cheeks and placing the drops
A) at the back of the mouth.
B) in the buccal pouch.
C) under the tongue.
D) on top of the tongue.
Question 24 A nurse is obtaining baseline physical data from a 7-year-old patient who is to be started on dextroamphetamine for ADHD. After obtaining vital signs, height, and weight, the nurse will prepare the patient for an
A) electrocardiogram (ECG).
B) electromyelogram (EMG).
C) electroencephalogram (EEG).
D) electrophysiologic study (EPS).
Question 25 A 10-year-old boy is taking dextroamphetamine (Dexedrine) daily for ADHD. At each clinic visit, the nurse’s priority assessment would be
A) height and weight.
C) body temperature.
D) blood pressure.